Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 22, NWS Jackson, MS

April 1, 2008Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 1, 2008, 8:29 PM CDT for Neshoba County, Mississippi. It took effect at Apr 6, 2008, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 8:29 PM CDT (01:29 UTC)
In effect from
Apr 6, 2008, 1:00 PM CDT
Expired
Apr 5, 2008, 9:25 AM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Neshoba County, MS

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:31 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 1, 3:31 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE APR 1 2008

.DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...SCATTERED SHOWERS AND
THUNDERSTORMS ARE ONGOING ACROSS A GOOD BIT OF THE FORECAST AREA THIS
AFTERNOON AS A WEAKENING COLD FRONT CONTINUES TO DROP SOUTH THROUGH THE
REGION. AS A RESULT OF CURRENT RADAR TRENDS...AND GIVEN THE FACT THAT
WITH THE RATHER WARM AND SOUPY AIRMASS IN PLACE AHEAD OF THE
FRONT...AREAS AHEAD OF THE FRONT SHOULD SEE THIS ACTIVITY CONTINUE
THROUGH THE LATE AFTERNOON AND EVENING HOURS AS IT MAKES ITS TREK TO
THE SOUTHEAST. AS A RESULT...OTHER THAN ACROSS THE NORTH...IVE
INCREASED POPS FOR TONIGHT.

STILL...THE ATMOSPHERE OVER THE AREA HAS BEEN PRETTY WELL WORKED
OVER AS A RESULT OF THIS MORNINGS CONVECTION...WITH THE EXCEPTION
OF THE WEST CENTRAL AND SOUTHWEST.  NONE THE LESS...WITH THE FORCING
ALONG AND JUST AHEAD OF THE FRONT AS IT SINKS SOUTH INTO AN AREA OF
MARGINALLY UNSTABLE AIR...A FEW STRONG STORMS CANT BE RULED
OUT...WITH AN ISOLATED STORM POSSIBLY BECOMING SEVERE...AGAIN
ESPECIALLY IN WEST CENTRAL AND SOUTHWEST.  ILL CONTINUE TO MENTION
THIS IN THE HWO.

OTHER THAN IN THE NORTH WHERE SOME COOLER DRIER AIR WILL WORK INTO
THE REGION...LOOK FOR LOWS TONIGHT TO GENERALLY HOVER AROUND THE 60
DEGREE MARK UNDER CLOUDY SKIES.  LOWS ALONG THE HIGHWAY 82 CORRIDOR
SHOULD FALL INTO THE LOW TO MID 50S.

EXPECT MORE SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY.
THE FRONT THATS MOVING THROUGH THE FORECAST AREA AS I TYPE...WILL
STALL ACROSS THE SOUTH OVERNIGHT TONIGHT...THEN BEGIN TO DRIFT
BACK TO THE NORTH THROUGH THE DAY WEDNESDAY AS A WARM FRONT.  THIS
WILL ALLOW THE UNSTABLE AIRMASS TO ALSO LIFT BACK INTO AT LEAST THE
CENTRAL AND SOUTHERN PORTIONS OF THE REGION BY DAYS END.  ONCE
AGAIN...WITH SURFACE DEW POINTS FORECAST IN THE MID TO UPPER 60S
OVER THE SOUTH ALONG WITH CAPE VALUES BETWEEN 1000-1500 J/KG...THERE
IS THE POTENTIAL TO SEE A FEW STRONG TO ISOLATED SEVERE STORMS OVER
AREAS MAINLY IN THE VICINITY OF AND SOUTH OF THE HIGHWAY 84 CORRIDOR
WEDNESDAY AFTERNOON.

MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL DISSIPATE OVER THE
AREA WEDNESDAY NIGHT.  HOWEVER...AS THE WARM FRONT CONTINUES
NORTHWARD...LOOK FOR INCREASING MOISTURE OVER THE ENTIRE AREA.  AS A
RESULT...LOOK FOR LOWS JUST ABOUT AREAWIDE TO BE IN THE LOW TO MID
60S WEDNESDAY NIGHT. /19/

THURSDAY THROUGH NEXT TUESDAY...STUCK PRETTY CLOSE TO THE PREVIOUS
FORECAST...BUT DID MAKE SOME MINOR CHANGES TO MAINLY GO WITH
GUIDANCE POPS FOR THURSDAY. ALSO BUMPED UP POPS SLIGHTLY ABOVE
GUIDANCE FOR FRIDAY AS THE MODELS SEEM TO BE COMING INTO PRETTY GOOD
AGREEMENT...ALTHOUGH THERE CONTINUES TO BE SOME TIMING DIFFERENCES.
THE GFS IS A LITTLE FASTER WITH THE BOUNDARY MOVING ACROSS THE AREA
THAN THE EURO. THE GFS INDICATES A LITTLE MORE INSTABILITY AND SHEAR
WITH THIS SYSTEM THAN THE EURO...BUT BOTH MODELS ARE IN PRETTY GOOD
AGREEMENT THAT STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY
NIGHT INTO FRIDAY. ADDED SEVERE WORDING FOR FRIDAY IN THE HWO. SINCE
ONLY A COUPLE OF MINOR CHANGES WERE MADE TO THE LONG TERM FORECAST...
ATTACHED THE PREVIOUS LONG TERM DISCUSSION BELOW. /15/

THURSDAY THROUGH NEXT TUESDAY...LOOKING AT THE LONG TERM...MADE NO
MAJOR CHANGES TO THE PERIOD. THE DRY AIR BEHIND THE COLD FRONT IN THE
SHORT TERM WILL NOT LAST LONG AS A WARM FRONT COMES BACK FROM THE
SOUTH ON THURSDAY. DEWPOINTS WILL QUICKLY RISE INTO THE 60S ON
THURSDAY. THE NEXT SYSTEM TO AFFECT THE REGION WILL BE FRIDAY INTO
FRIDAY NIGHT.

THE GFS AND THE EUROPEAN CONTINUE TO HAVE DIFFERENCE OF OPINION
WITH THEIR TIMING AND INTENSITY OF THE NEXT SYSTEM.  THE GFS
CONTINUES TO BE THE FASTER MODEL AND A LITTLE LESS IMPRESSIVE WITH
ITS INTENSITY. IT BRINGS THE FRONT THROUGH ON FRIDAY AFTERNOON.
WHILE THE EUROPEAN IS SLOWER AND IS ADVERTISING A DEEPER AND BETTER
ORGANIZED SYSTEM. IT BRINGS THE COLD FRONT THROUGH ON FRIDAY NIGHT
INTO EARLY SATURDAY. GIVEN THAT THIS IS STILL A GOOD THREE DAYS OUT
AND MORE CHANGES IN THE MODELS ARE EXPECTED...ILL NOT DEVIATE MUCH
FROM THE CURRENT FORECAST LATE THIS WEEK...NOR INTO THE WEEKEND AS
HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT ALLOWING US TO
DRY OUT FOR AT LEAST A COUPLE OF DAYS.

THE SFC LOW IS ALSO A LITTLE FURTHER SOUTH AND SLIGHTLY DEEPER ON
THE ECMWF. THE ECMWF ALSO SUGGEST A CHANCE OF STRONG TO SEVERE
STORMS WITH THIS SET UP AND THIS WILL HAVE TO BE MONITORED
ESPECIALLY IF THE GFS COMES MORE INTO LINE WITH THE ECMWF. HOWEVER
THE GFS DOES HAVE SOME INSTABILITY...CAPES AROUND 3000 J/KG...LAPSE
RATES AROUND 7C...SHOWALTER INDEX -2...AND DEWPOINTS IN THE MIDDLE
60S TO AROUND 70.

THE GFS MEAN SURFACE ENSEMBLE HAS THE FRONT COMING THROUGH BY FRIDAY
EVENING...WHILE THE MEAN GUIDANCE HAS POPS EXTENDED INTO SATURDAY.
WILL NOT MAKE ANY DEVIATIONS FROM THE LATEST MEX AND HAVE SHOWERS
AND THUNDERSTORMS BEGIN TO REENTER THE CWA LATE THU NIGHT WITH
PRECIP THROUGH THE DAY FRI. THE RAINS WILL EXIT THE REGION ON
LATE FRIDAY NIGHT ACCORDING TO THE GFS.

RIDGING WILL TAKE PLACE BEHIND THE FRONT WHEN IT FINALLY PUSHES OFF
TO THE EAST SATURDAY. THIS WILL BEGIN TO DRY THINGS OUT UNTIL EARLY
NEXT WEEK WHEN THE NEXT SYSTEM PUSHES ACROSS THE PLAINS. /17/

&&

.AVIATION...AS A COLD FRONT CONTINUES TO SINK SOUTH THIS EVENING...
LOOK FOR WIDESPREAD MVFR...TO OCCASIONALLY IFR...CEILINGS TO BE
POSSIBLE AT MOST TAF SITES.  IN ADDITION...MVFR...TO LOCALIZED
IFR...VISIBILITIES WILL BE POSSIBLE AS A RESULT OF SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT.  AS THE FRONT
PUSHES FURTHER SOUTH LATE THIS EVENING...LOOK FOR MOST OF THE SHOWER
AND THUNDERSTORM ACTIVITY TO REMAIN CONFINED TO AREAS ALONG AND
SOUTH OF INTERSTATE 20...THEN ALONG AND SOUTH OF THE HIGHWAY 84
CORRIDOR TONIGHT.  MVFR...TO OCCASIONAL LIFR VISIBILITIES...WILL
ALSO BE POSSIBLE AT KMEI AND KHBG EARLY WEDNESDAY MORNING AS A
RESULT OF FOG. THIS FOG SHOULD DISSIPATE AROUND 15Z WEDNESDAY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  71  59  82 /  36  31  20  20
MERIDIAN      59  72  59  80 /  42  31  21  25
VICKSBURG     59  70  61  83 /  29  29  20  15
HATTIESBURG   62  77  63  82 /  58  49  17  15
NATCHEZ       60  73  63  83 /  57  37  17  12
GREENVILLE    52  67  59  81 /  14  30  27  26
GREENWOOD     51  68  59  81 /  14  27  28  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/15
Hazardous weather outlook, Apr 1, 2:41 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT TUE APR 1 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
241 PM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG...TO ISOLATED SEVERE...STORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING OVER SOUTHERN PORTIONS OF THE OUTLOOK AREA...
PARTICULARLY SOUTH OF INTERSTATE 20...WITH THE AREA OF GREATEST
EMPHASIS BEING ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO PORT
GIBSON MISSISSIPPI TO BROOKHAVEN LINE. WITH THE AIRMASS REMAINING
WARM MOIST AND UNSTABLE AS A WEAKENING COLD FRONT SINKS
SOUTHWARD...SOME OF THESE STORMS COULD BRIEFLY BECOME STRONG TO
POTENTIALLY SEVERE. WIND SHEAR IS RATHER WEAK ACROSS THE
REGION...THEREFORE HAIL IS THE PRIMARY CONCERN WITH THESE STORMS.

ISOLATED STRONG...TO POSSIBLY SEVERE...THUNDERSTORMS WILL AGAIN BE
POSSIBLE IN THE VICINITY OF AND SOUTH OF THE HIGHWAY 84 CORRIDOR
WEDNESDAY AFTERNOON...AS THE FRONT LIFTS BACK INTO SOUTHERN PORTIONS
OF THE OUTLOOK AREA THROUGH THE DAY. ONCE AGAIN...HAIL WILL BE THE
PRIMARY CONCERN WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA THURSDAY NIGHT INTO
FRIDAY. THE TIMING OF THIS SYSTEM IS STILL UNCERTAIN...BUT STRONG TO
SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
ARKLAMISS DURING THIS PERIOD. PLEASE CONTINUE TO MONITOR THE LATESTS
HWO AND FORECAST FOR UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19/15

In the hours before

Special weather statement, Apr 1, 3:05 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT TUE APR 1 2008

LAZ008-009-016-012105-
WEST CARROLL LA-EAST CARROLL LA-MADISON LA-
305 PM CDT TUE APR 1 2008

...STRONG THUNDERSTORM MOVING SOUTHEAST OVER WEST CARROLL PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED OVER DARNELL AT 305 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CARROLL...MADISON AND WEST CARROLL PARISHES...
INCLUDING THE CITY OF TALLULAH...SHOULD MONITOR THIS STORM CLOSELY.

19
Special weather statement, Apr 1, 3:33 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT TUE APR 1 2008

LAZ015-023-012135-
RICHLAND LA-FRANKLIN LA-
333 PM CDT TUE APR 1 2008

...STRONG THUNDERSTORM IN RICHLAND PARISH MOVING INTO FRANKLIN
PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF BUCKNER AT 333 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN AND RICHLAND PARISHES...INCLUDING THE CITIES OF
MANGHAM AND WINNSBORO...SHOULD MONITOR THIS STORM CLOSELY.

19
Special weather statement, Apr 1, 4:19 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT TUE APR 1 2008

LAZ016-012145-
MADISON LA-
419 PM CDT TUE APR 1 2008

...STRONG THUNDERSTORM CONTINUES OVER MADISON PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL
AND VERY HEAVY RAIN WAS LOCATED 5 MILES SOUTHWEST OF TALLULAH AT 419
PM CDT...MOVING EAST AT 15 MPH. THE STORM WILL REMAIN OVER RURAL
MADISON PARISH. RAINFALL RATES WILL BE NEAR AN INCH PER HOUR IN
DOWNPOURS. WATER MAY COLLECT ON ROADWAYS AND OTHER LOW LYING AREAS.

PEOPLE IN MADISON PARISH...INCLUDING THE CITY OF TALLULAH...SHOULD
MONITOR THIS STORM CLOSELY.

7
Special weather statement, Apr 1, 4:54 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT TUE APR 1 2008

MSZ047-012220-
WARREN MS-
454 PM CDT TUE APR 1 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
VERY HEAVY RAINFALL WAS APPROACHING THE MISSISSIPPI RIVER. THE STORM
WAS JUST WEST OF LE TOURNEAU...MOVING EAST AT 20 MPH. THE STORM WILL
MOVE THROUGH LE TOURNEAU AROUND 505 PM AND YOKENA AROUND 515 PM.
RAINFALL RATES WILL BE NEAR AN INCH PER HOUR IN DOWNPOURS. WATER MAY
COLLECT ON ROADWAYS AND OTHER LOW LYING AREAS.

PEOPLE IN SOUTHERN WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Apr 1, 5:00 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT TUE APR 1 2008

LAZ024-012245-
CATAHOULA LA-
500 PM CDT TUE APR 1 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
VERY HEAVY RAINFALL WAS LOCATED 3 MILES SOUTH OF SHERWOOD...MOVING
EAST AT 20 MPH. RAINFALL RATES WILL BE NEAR AN INCH PER HOUR IN
DOWNPOURS. WATER MAY COLLECT ON ROADWAYS AND OTHER LOW LYING AREAS.

PEOPLE IN CATAHOULA PARISH SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Apr 1, 5:43 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE APR 1 2008

MSZ053-012315-
CLAIBORNE MS-
543 PM CDT TUE APR 1 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF PORT GIBSON AT 543 PM
CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL CONTINUE TO TRACK
SOUTHEAST INTO SOUTHERN CLAIBORNE COUNTY. FREQUENT CLOUD TO GROUND
LIGHTNING IS ALSO OCCURRING WITH THIS STORM.

PEOPLE IN CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:29 PM CDTSevere Thunderstorm WarningJANAdams, Franklin46 min
Apr 1, 8:41 PM CDTRiver Flood WarningJANAttala, Holmes10 days
Apr 1, 9:05 PM CDTRiver Flood WarningJANYazoo37 days

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.